Advertisement

Two dimensional solitary waves in shear flows

Article

Abstract

In this paper we study existence and asymptotic behavior of solitary-wave solutions for the generalized Shrira equation, a two-dimensional model appearing in shear flows. The method used to show the existence of such special solutions is based on the mountain pass theorem. One of the main difficulties consists in showing the compact embedding of the energy space in the Lebesgue spaces; this is dealt with interpolation theory. Regularity and decay properties of the solitary waves are also established.

Mathematics Subject Classification

35Q35 35B65 35A15 35B40 

Notes

Acknowledgements

The second author is partially supported by CNPq-Brazil and FAPESP-Brazil. The authors would like to thank F.H. Soriano for the helpful discussion concerning the construction of the extension operator and the referee for the careful reading and suggestions which improve the presentation of the paper.

References

  1. 1.
    Abramyan, L.A., Stepanyants, YuA, Shrira, V.I.: Multidimensional solitons in shear flows of the boundary-layer type. Sov. Phys. Dokl. 37, 575–578 (1992)Google Scholar
  2. 2.
    Angulo, J., Bona, J.L., Linares, F., Scialom, M.: Scaling, stability and singularities for nonlinear, dispersive wave equations: the critical case. Nonlinearity 15, 759–786 (2002)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Ambrosetti, A., Rabinowitz, P.H.: Dual variational methods in critical point theory and applications. J. Funct. Anal. 14, 49–381 (1973)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Bona, J.L., Li, Y.A.: Decay and analyticity of solitary waves. J. Math. Pures Appl. 76, 377–430 (1997)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Bergh, J., Löfström, J.: Interpolation Spaces: An introduction. Springer, New York (1979)MATHGoogle Scholar
  6. 6.
    Chandler-Wilde, S., Hewett, D.P., Moiola, A.: Interpolation of Hilbert and Sobolev spaces: quantitative estimates and counterexamples. Mathematika 61, 414–443 (2015)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Cunha, A., Pastor, A.: The IVP for the Benjamin–Ono–Zakharov–Kuznetsov equation in weighted Sobolev spaces. J. Math. Anal. Appl. 417, 660–693 (2014)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Cunha, A., Pastor, A.: The IVP for the Benjamin–Ono–Zakharov–Kuznetsov equation in low regularity Sobolev spaces. J. Differ. Equ. 261, 2041–2067 (2016)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    de Bouard, A., Saut, J.-C.: Solitary waves of generalized Kadomtsev–Petviashvili equations. Ann. Inst. H. Poincaré Anal. Non Linéaire 14, 211–236 (1997)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    de Bouard, A., Saut, J.-C.: Symmetries and decay of the generalized Kadomtsev–Petviasvili solitary waves. SIAM J. Math. Anal. 28, 1064–1085 (1997)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Duoandikoetxea, J.: Fourier Analysis, Translated and revised from the 1995 Spanish original by D. Cruz-Uribe, Graduate Studies in Mathematics, vol. 29. American Mathematical Society, Providence (2001)MATHGoogle Scholar
  12. 12.
    Erdélyi, A., Magnus, W., Oberhettinger, F., Tricomi, F.G.: Tables of Integral Transforms, vol. I. McGraw-Hill Book Company, New York (1954)MATHGoogle Scholar
  13. 13.
    Esfahani, A.: Decay properties of the traveling waves of the rotation-generalized Kadomtsev–Petviashvili equation. J. Phys. A Math. Theor. 43, 395201 (2010)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Esfahani, A., Pastor, A.: Ill-posedness results for the (generalized) Benjamin–Ono–Zakharov–Kuznetsov equation. Proc. Am. Math. Soc. 139, 943–956 (2011)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Esfahani, A., Pastor, A.: Instability of solitary wave solutions for the generalized BO–ZK equation. J. Differ. Equ. 247, 3181–3201 (2009)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Esfahani, A., Pastor, A.: On the unique continuation property for Kadomtsev–Petviashvili-I and Benjamin–Ono–Zakharov–Kuznetsov equations. Bull. Lond. Math. Soc. 43, 1130–1140 (2011)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Esfahani, A., Pastor, A., Bona, J.L.: Stability and decay properties of solitary-wave solutions to the generalized BO–ZK equation. Adv. Differ. Equ. 20, 801–834 (2015)MathSciNetMATHGoogle Scholar
  18. 18.
    Gaidashev, D.G., Zhdanov, S.K.: On the transverse instability of the two-dimensional Benjamin–Ono solitons. Phys. Fluid 16, 1915–1921 (2004)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Hajaiej, H., Molinet, L., Ozawa, T., Wang, B.: Necessary and sufficient conditions for the fractional Gagliardo–Nirenberg inequalities and applications to Navier–Stokes and generalized boson equations. In: Harmonic Analysis and Nonlinear Partial Differential Equations, in: RIMS Kôkyûroku Bessatsu, vol. B26, Res. Inst. Math. Sci. (RIMS), Kyoto, 159–175 (2011)Google Scholar
  20. 20.
    Kato, K., Pipolo, P.N.: Analyticity of solitary wave solutions to generalized Kadomtsev–Petviashvili equations. Proc. R. Soc. Edinburgh 131A, 391–424 (2001)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    McLean, W.: Strongly Elliptic Systems and Boundary Integral Equations. Cambridge University Press, Cambridge (2000)MATHGoogle Scholar
  22. 22.
    Latorre, J.C., Minzoni, A.A., Smyth, N.F., Vargas, C.A.: Evolution of Benjamin–Ono solitons in the presence of weak Zakharov–Kuznetsov lateral dispersion. Chaos 16, 043103 (2006)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Lizorkin, P.I.: Multipliers of Fourier integrals. Proc. Steklov Inst. Math. 89, 269–290 (1967)MATHGoogle Scholar
  24. 24.
    López, G.P., Soriano, F.H.: On the existence and analyticity of solitary waves solutions to a two-dimensional Benjamin–Ono equation. arXiv:1503.04291
  25. 25.
    Mariş, M.: On the existence, regularity and decay of solitary waves to a generalized Benjamin–Ono equation. Nonlinear Anal. 51, 1073–1085 (2002)MathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    Pelinovsky, D.E., Shrira, V.I.: Collapse transformation for self-focusing solitary waves in boundary-layer type shear flows. Phys. Lett. A 206, 195–202 (1995)CrossRefGoogle Scholar
  27. 27.
    Pelinovsky, D.E., Stepanyants, YuA: Self-focusing instability of nonlinear plane waves in shear flows. Sov. Phys. JETP 78, 883–891 (1994)Google Scholar
  28. 28.
    Ribaud, F., Vento, S.: Local and global well-posedness results for the Benjamin–Ono–Zakharov–Kuznetsov equation. Discrete Contin. Dyn. Syst. 37, 449–483 (2017)MathSciNetMATHGoogle Scholar
  29. 29.
    Riesz, M.: Sur les fonctions conjuguées. Math. Z. 27, 218–244 (1927)CrossRefMATHGoogle Scholar
  30. 30.
    Shrira, V.I.: On surface waves in the upper quasi-uniform ocean layer. Dokl. Akad. Nauk SSSR 308, 732–736 (1989)Google Scholar
  31. 31.
    Triebel, H.: Interpolation Theory, Function Spaces, Differential Operators, North-Holland Mathematical Library, vol. 18. North-Holland Publishing Co., Amsterdam (1978)Google Scholar
  32. 32.
    Willem, M.: Minimax Theorems. Birkhäuser, Basel (1996)CrossRefMATHGoogle Scholar
  33. 33.
    Zaiter, I.: Solitary waves of the two-dimensional Benjamin equation. Adv. Differ. Equ. 14, 835–874 (2009)MathSciNetMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.School of Mathematics and Computer ScienceDamghan UniversityDamghanIran
  2. 2.IMECC-UNICAMPCampinasBrazil

Personalised recommendations